Jump to content

Search the Community

Showing results for tags 'akathesia'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Controversies, actions, events
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. Hello. My story is somewhat strange and I could really use some help and advice. I have been on fluoxetine from age 25 to 38. I did try and taper off it twice during that time and it didn't turn out well. It was originally prescribed for anxiety by a PCP. Right away I noticed muscle spasms, tics and twitches, and brain zaps but doctor said this wasn't a big deal. It made me feel better to be on it, so I stayed on it. About 4 years ago I had a bad period of depression and suicidal thoughts while on this drug. It was very unlike me as I had never really been a depressed person, mainly an anxious person. I started drinking too much wine to cope. Then dose was raised from 20-40mg. Over the last few years I noticed I often felt "keyed up" and aggravated, which I thought was anxiety, but didn't really feel like regular anxiety. I had to do a lot of physical exercise to exhaust myself and relieve the feeling. Then I started having parathesia and muscle pain, which was diagnosed as fibromyalgia. Then I developed what seemed to be a movement disorder starting in 2018? Tremors, muscle weakness, coordination problems, and being shaky and wobbly all the time. I suspected the prozac and planned to get off of it. In June 2019 I had a vaccine reaction, was prescribed prednisone 20mg tablets for 3 days, and had a horrible reaction to it which sent me to ER with hallucinations and many other symptoms including worse tremors and balance issues and hyperarousal. I have been extremely ill ever since. After the prednisone episode, due to continuing symptoms I wanted off the prozac too, so was tapered over a month. I originally did ok until I hit the 1-2 month mark. The akathesia that started after prednisone (I'm not sure if that is what I have. I can hold still but feel jittery inside, shaky inside, with constant internal tremors all over) got worse, tremors inside and out are worse, brain zaps, fatigue, parkinsonism and possible dystonia in my hands, trouble walking, migraines, smaller pupils, nausea, etc. I feel like I am going through a horrible withdrawal, and I don't know what to do. I have been seeing neurologists to rule out diseases and have had MRI, emg, nerve conduction study, etc. (which have come back normal.) Have had extensive bloodwork. Doctors blame the drugs. Psychiatrist wanted to put me on Gabapentin but I have been holding off because I am worried about side effects and withdrawal from that as well. I have migraine and am very sensitive to prescriptions. The doctors I am seeing are at Mayo clinic and appts are a month or more apart. I feel like I am not getting the treatment I need. I am also having some neck and spine issues on top of this which could be causing some of the numbness, but MRI'S aren't showing anything that could cause all the coordination problems I am having. At this point I am having trouble walking and functioning. It is terrifying. I am extremely stiff. Everything cramps up when I try to do things. Especially if I tense up even a little. I am extremely hyperaroused. Everything bothers me, sounds, lights, etc. I have no stress tolerance, no cold tolerance. I am fatigued and jittery at the same time. I have insomnia, poor appetite and I keep losing weight. I hurt all over. I am tingly all over. I have blurred vision (had eyes checked too). My hands and arms feel disconnected from my body. The tremors just keep getting worse. So... I do not know what to do here. The withdrawal is horrible. The tremors are getting worse in my face, tongue, eyes and neck. I am worried what they will progress to. I am scared to go back on prozac, but what else can I do? If I go back on, how much do I start with? Worried this is just going to keep getting worse, but since the prozac was probably causing or exacerbating a movement disorder, should I go back on? Also, doctors don't seem to know what to do with me and I'm worried about taking the wrong treatment. Should I stay off prozac and take the Gabapentin? Thank you for reading this and for any help you can give. I am only 38, with a young son. I am going through hell and very scared.
  2. MOD NOTE: contains content which may be triggering for some members Hi, I have been "stalking" this website for a while now, I saw a couple stories that were a lot like mine. I never knew how much harm these darn medications could do, moreover, I was so glad I found that I was not alone in this. I felt like crying tears of relief when I found this community. Im not sure where to start so I will just give a basic "run-down" of my history; I came from an abusive background. My father abused me when I was younger, and my neighbor "took advantage" of me when I was 8, repeatedly. Im thankful I am not in that situation anymore, but those experiences did leave me with some "battle scars." I was diagnosed in early 2014 as having OCD, Anxiety, Depression, Panic Disorder, PTSD, and ADD. I knew I had some things from childhood, like the OCD, Depression, Anxiety and of course the ADD (That one is a bit hard to miss) But I was so shocked to find what had happened to me did give me PTSD. It was such a shock. I was hospitalized in late 2014 for a suicide attempt and that was my first introduction into the Antidepressants. To be honest they never really helped me. I was put on Prozac, not sure the dose, but I quit cold turkey after 3 maybe 4 weeks on it now that I think back to it. No side effects. No nothing. Then I was prescribed with several things back to back, Zoloft, Cymbalta, Effexor, I would only take 1 or 2 pills before not taking them anymore as I just felt the medication just masked the problem without actually fixing it. The only one that really did help a bit was Effexor but I got so jittery it was ridiculous I stopped after 2 days of use. again, no side effects, I was blessed. I was given Xanax for my panic attacks, i took it sparingly. Then I was given medication for my ADD, I thought "why not" and gave it a try since I was having trouble focusing especially in the workplace. I was given focalin. It completely destroyed me. I had a OCD flare up like no other. I ended up hospitalized from early May to late July/ Early August. It was a nightmare even though it did make me perform better, it was OCD hell. I recovered in a few days and was put on Paxil. 40 mg. and Trazadone for sleep which was switched with another type of sleep medication. I would take a combination of Trazadone and a cocktail of other sleep medications on and off. The doctor never warned me of the side effects of these stupid medications. I started having Nervous sweats, shaking which I believe to be called "akathesia", hypersensitivity, more panic attacks, PTSD episodes, OCD episodes. and weird sensations in my private parts that from what I have been reading, is called "PGAD" , horrible insomnia, sensations that are not there, so severe somatization, tinnitus that comes and goes, depersonalization, less able to focus, and an increase in paranoia. I ended up worse than when I started with this mess.. I have been though enough. Since I have been stalking this website I have been following a few stories that were a lot like mine and trying to mimic them in their withdrawal. I went from 40mg of Paxil to 21 mg. Probably too fast. I have been following Hopefull, ASkyFullOfHappy, MamaP, Gentle Steps, Petunia, MollyN especially since some of their stories really mirror mine in one way or another. Im sorry for stalking ya'll, I am actually very embarrassed, but I was recently given the courage to make my own account since I feel like I still don't know what I am doing sometimes, and honestly my symptoms, although they have improved a slight bit, they are not where I need them to be. I hope with some guidance I can get on the right track here, and maybe help a couple people out as well.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy